Alert archive / Virginia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 111, NWS Blacksburg, VA

June 20, 2014Carroll County, Patrick County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 20, 2014, 3:53 PM EDT for Carroll County, Patrick County, Virginia. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2014, 3:53 PM EDT (19:53 UTC)
Expired
Jun 20, 2014, 5:00 PM EDT
In force
67 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 4:18 PM EDTTSTM WND DMG2 Nne Ararat, VATREE DOWN AT RAVEN ROCK ROAD AND DOE RUN ROAD
Jun 20, 4:31 PM EDTTSTM WND DMG2 Sse Ararat, VAONE TREE DOWN ON PEDIGO RIDGE ROAD.
Jun 20, 4:31 PM EDTTSTM WND DMG2 Sse Ararat, VASEVERAL TREES DOWN ON PEDIGO RIDGE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WUUS51 KRNK 201953
SVRRNK
VAC035-141-202100-
/O.NEW.KRNK.SV.W.0111.140620T1953Z-140620T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHEASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 500 PM EDT

* AT 353 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ARARAT...
  MOVING NORTHEAST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ARARAT...
  LAUREL FORK...
  AND GROUNDHOG MOUNTAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3655 8041 3656 8061 3660 8067 3676 8051
      3671 8047 3673 8046 3661 8026 3654 8038
TIME...MOT...LOC 1953Z 226DEG 4KT 3659 8053 

HAIL...1.00IN
WIND...60MPH

$$

MBS
2 follow-up statements
664 
WWUS51 KRNK 202016
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT FRI JUN 20 2014

VAC035-141-202100-
/O.CON.KRNK.SV.W.0111.000000T0000Z-140620T2100Z/
PATRICK VA-CARROLL VA-
416 PM EDT FRI JUN 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN PATRICK AND SOUTHEASTERN CARROLL COUNTIES...

AT 416 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ARARAT...AND
IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ARARAT...
AND GROUNDHOG MOUNTAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3655 8041 3656 8061 3660 8067 3669 8057
      3669 8048 3668 8046 3661 8041 3654 8038
TIME...MOT...LOC 2016Z 313DEG 3KT 3658 8051 

HAIL...1.00IN
WIND...60MPH

$$

MBS
269 
WWUS51 KRNK 202057
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT FRI JUN 20 2014

VAC035-141-202107-
/O.EXP.KRNK.SV.W.0111.000000T0000Z-140620T2100Z/
PATRICK VA-CARROLL VA-
457 PM EDT FRI JUN 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN PATRICK AND SOUTHEASTERN CARROLL COUNTIES WILL EXPIRE AT
500 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN 
AND FLASH FLOODING ARE STILL POSSIBLE IN THIS AREA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3655 8041 3656 8061 3660 8067 3669 8057
      3669 8048 3668 8046 3661 8041 3654 8038
TIME...MOT...LOC 2054Z 226DEG 4KT 3658 8051 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:16 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 20, 1:16 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
116 PM EDT FRI JUN 20 2014

.SYNOPSIS...
A WARM FRONT TRAILED FROM THE OHIO VALLEY DOWN ACROSS THE NEW
RIVER VALLEY EARLY THIS AFTERNOON. THIS FRONT WILL LIFT NORTHEAST
OF THE AREA THIS AFTERNOON. LOW PRESSURE WILL MOVE ALONG THIS
FRONT...THROUGH THE OHIO VALLEY TONIGHT...THEN INTO VIRGINIA ON
SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 115 PM EDT FRIDAY...

A WARM FRONT REMAINS OVER THE FORECAST AREA AND WILL TRACK SLOWLY
TO THE NORTHEAST THIS AFTERNOON. THIS WARM FRONT IS ORIENTED FROM
NW TO SE AND IS PRODUCING SCATTERED SHOWERS ACROSS THE MOUNTAINS
EARLY THIS AFTERNOON. THESE STORMS WILL CONTINUE TO TRACK NW TO
SE THROUGH THE EARLY EVENING. AS THE WARM FRONT SHIFTS
NORTH...SCATTERED SHOWER ACTIVITY WILL ALSO ADVANCE NORTH ACROSS
THE ENTIRE AREA.

MODEST CAPE VALUES ARE CURRENTLY BEING HELD DOWN BY CLOUD COVER.
THIS CLOUD COVER WILL THIN OUT THROUGH THE DAY...WHICH WILL THEN
INCREASE INSTABILITIES AS HEATING IS MAXIMIZED. VERTICAL SHEAR IS
MARGINAL BUT INSTABILITIES WILL BE ENOUGH TO PRODUCE A FEW STRONG
TO SEVERE MULTICELLAR STORMS THIS AFTERNOON AND INTO THIS EVENING.
CONVECTION WILL FADE SOME WITH LOSE OF HEATING BUT ONLY TO GIVE
WAY TO A MESOSCALE SYSTEM ENTERING THE AREA FROM THE OHIO VALLEY
LATER TONIGHT. SPC HAS UPGRADED THE SOUTHERN OHIO VALLEY TO A
SLIGHT RISK. EXPECT THIS SLIGHT RISK TO MOVE EASTWARD AS THE MCS
CONTINUES TO STRENGTHEN AND SHOWS IT TRUE PATH.

AS OF 400 AM EDT FRIDAY...

WARM FRONT...MAINLY INDICATED AROUND 850 MB...ACROSS THE OHIO VALLEY
WILL BRING SOME WARM AIR ADVECTION AND KEEP DEEPER MOISTURE IN THE
AREA TODAY. AGAIN EXPECTING SCATTERED THUNDERSTORMS THIS AFTERNOON.
SIMILAR TO THURSDAY...HIGH CLOUDS WILL CUT BACK ON HEATING IN THE
MORNING AND THEREFORE THE AMOUNT OF INSTABILITY IN THE AFTERNOON.
STILL ENOUGH CAPE...FORECAST TO BE AROUND 1500 J/KG...FOR A THREAT
OF STRONGER THUNDERSTORMS BEFORE 00Z/8PM. HRRR BRINGS PRECIPITATION
IN TO THE FORECAST AROUND 17Z/1PM.

MODELS HAVE BEEN TRENDED COOLER WITH MAXIMUM TEMPERATURES FOR TODAY.
HIGH WILL DEPEND ON HOW MUCH HIGH CLOUDS FROM THIS MORNING CAN ERODE
BEFORE THUNDERSTORMS DEVELOP.

SHORT WAVE OVER ILLINOIS AND INDIANA WILL MOVE SOUTHEAST...REACHING
WESTERN PARTS OF THE FORECAST AREA JUST AFTER 00Z AND SLOWLY MOVING
ACROSS THE COUNTY WARNING AREA OVERNIGHT. HAVE INCREASED
PROBABILITY OF PRECIPITATION TONIGHT WITH HIGHEST PROBABILITY AFTER
MIDNIGHT.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AS OF 320 AM EDT FRIDAY...

LOW PRESSURE WILL TRACK SOUTHEAST FROM NORTHERN WEST VIRGINIA
SATURDAY MORNING AND REACHES EASTERN VIRGINIA BY SATURDAY AFTERNOON.
THE NAM...GFS AND ECMWF SUPPORT GOOD COVERAGE OF SHOWERS AND
THUNDERSTORMS SATURDAY AS DISTURBANCE TRACKS EASTWARD ALONG THE
THETA-E BOUNDARY. INCREASED POPS FOR SATURDAY ESPECIALLY SATURDAY
MORNING. SPC SWODY2 HAS PLACED THE SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE CENTRAL PLAINS WITH A SEE TEXT IN EASTERN
CAROLINAS. WITH ADDITIONAL CLOUD COVER AND PRECIPITATION
SATURDAY...LOWERED HIGH TEMPERATURES WITH READINGS FROM THE UPPER
70S IN THE MOUNTAINS TO UPPER 80S IN THE PIEDMONT. AFTER THE
DISTURBANCE EXITS THE AREA SATURDAY EVENING...A SLIGHT COOLER AND
DRY AIRMASS WILL TEMPORARY BUILD OVER THE REGION SATURDAY NIGHT. LOW
TEMPERATURES SATURDAY NIGHT WILL RANGE FROM AROUND 60 DEGREES IN THE
WEST TO THE MID 60S IN THE EAST.

SFC HIGH PRESSURE PROGGED TO BE CENTERED EAST SOUTHEAST OF NEW
ENGLAND ON SUNDAY...AND SLOWLY BUILDS SOUTHWARD. DECREASED POPS FOR
SUNDAY AS A NORTHERLY FLOW AND LESS INSTABILITIES SHOULD LEAD TO
LESS CONVECTION. WITH CAUTION...HELD ON TO SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS. THE GFS WAS MORE ROBUST WITH
CONVECTION COMPARED TO ECMWF AND NAM FOR SUNDAY. WENT WITH HIGH
TEMPERATURES SUNDAY FROM THE UPPER 70S IN THE MOUNTAINS TO THE MID
80S IN THE PIEDMONT. SOUTHEASTERLY FLOW OVERNIGHT SUNDAY MAY KEEP A
FEW SHOWERS ONGOING INTO EARLY MONDAY MORNING. THE BEST CHANCE FOR
SHOWERS SUNDAY NIGHT WILL OCCUR ALONG THE SOUTHERN BLUE RIDGE
MOUNTAINS. LOWS SUNDAY NIGHT WILL GENERALLY BE IN THE 60S.

LEANED TOWARDS HPCGUIDE FOR MONDAY WITH PULSE STORM AND THE PRIMARY
FOCUS FOR CONVECTION ACROSS THE MOUNTAINS. TAPER OFF SCATTERED
STORMS TO ISOLATED SHOWERS MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 300 PM EDT THURSDAY...

TUESDAY COULD BE A MIX OF CONVECTION FROM PULSE STORMS IN THE EARLY
AFTERNOON TRANSITIONING TO PREFRONTAL CONVECTION IN THE EARLY
EVENING THROUGH THE EARLY MORNING HOURS. ON WEDNESDAY...A COLD FRONT
WILL SLIDE ACROSS THE REGION WITH THE BEST AREAL COVERAGE OF THE
STRONGER STORMS BEING ACROSS THE PIEDMONT. THE COLD FRONT MAY
WASHOUT OR STALL WITH THE DEW POINT FRONT HANGING BACK ACROSS THE
OHIO VALLEY. UNDER HEATING...SCATTERED CONVECTION MAY FIRE AGAIN
ACROSS THE AREA THURSDAY ESPECIALLY ALONG AND SOUTH OF THE VA/NC
BORDER.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
AS OF 115 PM EDT FRIDAY...

PATCHES MVFR CLOUDS WILL LIFT EARLY THIS AFTERNOON AS A WARM
FRONT MOVES NORTH OF THE FORECAST AREA. ENOUGH HEATING AND DECENT
INSTABILITY FOR SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH THE
AFTERNOON. SLOW MOVING NW TO SE TRACKING STORMS EXPECTED AT
BLF/LWB BETWEEN 19Z/2P-02Z/10. HIT AND MISS THUNDERSTORMS EXPECTED
ACROSS THE AREA WHILE CONFIDENCE FOR A STORM TO BE IN THE VICINITY
OF KROA/KBCB/KLYH/KDAN AT A GIVEN TIME IS VERY LOW.

A STRONGER SHORT WAVE WILL REACH THE FORECAST AREA TONIGHT. HAVE
KEPT CEILINGS VFR AT KROA/KBCB/KLYH AND KDAN WITH SHOWERS...MAINLY
AFTER 05Z/1AM SATURDAY. MODERATE CONFIDENCE OF MVFR CEILINGS FOR
KLWB/KBLF WITH A PROLONGED PERIOD OF SHOWERS AND EMBEDDED
THUNDERSTORMS OVERNIGHT.

EXTENDED AVIATION DISCUSSION...

A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE STORM
CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN BUT COVERAGE
FOR NOW LOOKS A BIT LESS EACH DAY BEHIND THE PASSING IMPULSE FROM
SATURDAY MORNING. DEEPER MOISTURE LOOKS TO RETURN NORTH BY EARLY
NEXT WEEK WITH BETTER COVERAGE OF AFTERNOON/EVENING STORMS ON
MONDAY.

AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING...
PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE
MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO
LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE
AFTERNOON CONVECTION REDEVELOPS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/RCS
SHORT TERM...KK
LONG TERM...RCS
AVIATION...RCS
Hazardous weather outlook, Jun 20, 11:11 AM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1111 AM EDT FRI JUN 20 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-211515-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1111 AM EDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON AND EVENING. A
FEW STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Jun 20, 2:33 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT FRI JUN 20 2014

NCZ005-006-VAZ043-044-201915-
ROCKINGHAM NC-CASWELL NC-HENRY VA-PITTSYLVANIA VA-
233 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 315 PM EDT

* AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A CLUSTER OF THUNDERSTORMS ALONG A LINE EXTENDING FROM
  NEAR DANVILLE CITY TO NEAR AXTON...MOVING TO THE SOUTHEAST AT 10
  MPH.

* VERY HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH
  THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PROVIDENCE...
  MAYFIELD...
  BLAIRS...
  DANVILLE CITY...
  AND AXTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3642 7967 3667 7975 3672 7930 3656 7921
      3655 7922 3654 7920 3645 7915
TIME...MOT...LOC 1830Z 335DEG 9KT 3656 7943 3666 7967

MBS
Local storm report, Jun 20, 2:46 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             4 WNW MADISON           36.40N 80.05W
06/20/2014  E0.50 INCH       STOKES             NC   PUBLIC

            DIME SIZE HAIL.

&&

WHP
Local storm report, Jun 20, 2:52 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             2 N MADISON             36.42N 79.97W
06/20/2014  E0.50 INCH       ROCKINGHAM         NC   PUBLIC

            DIME SIZED HAIL.

&&

WHP
Special weather statement, Jun 20, 2:53 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT FRI JUN 20 2014

NCZ004-005-VAZ032-043-202000-
ROCKINGHAM NC-STOKES NC-HENRY VA-PATRICK VA-
253 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 400 PM EDT

* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR PENNS STORE...MOVING TO THE SOUTHEAST AT
  15 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  EDEN...
  WENTWORTH...
  SPENCER...
  STONEVILLE...
  AND RIDGEWAY.

LAT...LON 3651 8017 3667 8007 3657 7971 3654 7971
      3654 7965 3631 7979
TIME...MOT...LOC 1852Z 296DEG 12KT 3657 8005

MBS
Special weather statement, Jun 20, 2:59 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT FRI JUN 20 2014

VAZ023-034-201930-
BEDFORD VA-BOTETOURT VA-
259 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTH CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 330 PM EDT

* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR MONTVALE...MOVING TO THE SOUTH AT 10
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  STEWARTSVILLE...
  MONTVALE...
  GOODVIEW...
  THAXTON...
  AND BLUE RIDGE.

LAT...LON 3725 7951 3719 7976 3721 7978 3723 7978
      3722 7980 3722 7983 3742 7985 3748 7966
TIME...MOT...LOC 1856Z 342DEG 10KT 3739 7974

MBS
Special weather statement, Jun 20, 3:18 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT FRI JUN 20 2014

VAZ007-009-202015-
SMYTH VA-TAZEWELL VA-
318 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BREAKS
  INTERSTATE TO NEAR DAVENPORT...MOVING TO THE EAST AT 25 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
  STORMS.

* LOCATIONS IMPACTED INCLUDE...
  RICHLANDS...
  JEWELL RIDGE...
  GLEN BURKE...
  RAVEN...
  AND BROADFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3715 8189 3717 8186 3720 8176 3724 8173
      3688 8149 3694 8182 3696 8178 3700 8179
      3705 8182 3711 8189 3715 8190
TIME...MOT...LOC 1913Z 286DEG 22KT 3733 8230 3704 8207

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:50 PM EDTSpecial Weather StatementRNKWythe55 min
Jun 20, 1:38 PM EDTSpecial Weather StatementRNKPittsylvania37 min
Jun 20, 2:01 PM EDTSpecial Weather StatementRNKPittsylvania29 min
Jun 20, 2:33 PM EDTSpecial Weather StatementRNKCity of Danville42 min
Jun 20, 2:53 PM EDTSpecial Weather StatementRNKHenry67 min
Jun 20, 2:59 PM EDTSpecial Weather StatementRNKBedford31 min
Jun 20, 3:01 PM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville119 min
Jun 20, 3:07 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin38 min
Jun 20, 3:18 PM EDTSpecial Weather StatementRNKTazewell57 min
Jun 20, 3:28 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick32 min
Jun 20, 3:38 PM EDTSevere Thunderstorm WarningRNKTazewell37 min
Jun 20, 3:48 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville42 min
Jun 20, 3:51 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin39 min
Jun 20, 4:11 PM EDTSpecial Weather StatementRNKPatrick49 min
Jun 20, 4:18 PM EDTSpecial Weather StatementRNKTazewell42 min
Jun 20, 4:21 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista, City of Lynchburg39 min
Jun 20, 4:26 PM EDTFlash Flood WarningRNKPatrick2 hr
Jun 20, 4:33 PM EDTSpecial Weather StatementRNKCity of Buena Vista42 min
Jun 20, 4:37 PM EDTSpecial Weather StatementRNKFranklin38 min
Jun 20, 4:42 PM EDTSpecial Weather StatementRNKMontgomery48 min
Jun 20, 5:19 PM EDTSpecial Weather StatementRNKCampbell, City of Lynchburg56 min
Jun 20, 5:33 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Roanoke57 min
Jun 20, 5:48 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, City of Lynchburg57 min
Jun 20, 6:18 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Craig57 min
Jun 20, 6:43 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania62 min
Jun 20, 7:00 PM EDTSpecial Weather StatementRNKBedford45 min
Jun 20, 7:15 PM EDTSpecial Weather StatementRNKBotetourt60 min
Jun 20, 7:43 PM EDTSpecial Weather StatementRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg47 min
Jun 20, 7:51 PM EDTSpecial Weather StatementRNKCampbell, Charlotte, City of Lynchburg39 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.